Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

May 30, 2014Watauga County, North Carolina

NWS Blacksburg, VA issued this special weather statement at May 30, 2014, 4:21 PM EDT for Watauga County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2014, 4:21 PM EDT (20:21 UTC)
Expired
May 30, 2014, 4:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Watauga County, NC

The radar

The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS81 KRNK 302021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT FRI MAY 30 2014
 
NCZ018-302045-
WATAUGA NC-
421 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SEVEN DEVILS...MOVING TO THE SOUTH AT 5
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEVEN DEVILS. 

LAT...LON 3621 8183 3620 8179 3612 8181 3613 8182
      3616 8182 3618 8185
TIME...MOT...LOC 2019Z 11DEG 6KT 3618 8182 

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 30, 4:04 PM EDT, 17 minutes earlier.

Area forecast discussion, May 30, 4:04 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT FRI MAY 30 2014

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL CONTINUE TO PUSH SOUTHWESTWARD
TONIGHT...MOVING SOUTH OF THE FORECAST AREA BY SATURDAY.
COOLER...MORE STABLE MARITIME AIR BEHIND THE FRONT WILL RESULT IN
LESS SHOWER AND THUNDERSTORMS INTO THE WEEKEND AS HIGH PRESSURE
BUILDS OVER THE REGION. HIGH PRESSURE ALOFT WILL BUILD INTO THE
REGION NEXT WEEK BRINGING WARMER AND MORE HUMID CONDITIONS BACK TO
THE REGION ALONG WITH INCREASING CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 330 PM EDT FRIDAY...

DIFFUSE BACKDOOR COLD FRONT STRETCHES ACROSS SOUTHWESTERN PORTIONS OF
THE FORECAST AREA THIS AFTERNOON. CONVECTION DEVELOPING IN THE MOIST
UNSTABLE AIR INVOF THE SURFACE BOUNDARY AND TRAVEL SOUTHEAST ALONG
THE SOUTHERN EDGE OF WEAK NORTHWEST FLOW ALOFT. SFC BASED CAPES THIS
AFTERNOON HAVE CLIMB TO 1000 TO 2000 J/KG WITH LIS AROUND MINUS 4
ACROSS SOUTHWEST CORNER OF CWA THIS AFTERNOON. HOWEVER...WEAK
VERTICAL SHEAR WILL LIMIT STORM ORGANIZATION AND LIFE SPAN THIS
AFTERNOON INTO THIS EVENING...LOCALLY HEAVY RAINS...GUSTY WINDS AND
HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS DURING THE NEXT
COUPLE OF HOURS.

IN SHARP CONTRAST...MARINE AMS IN THE EASTERN PORTION OF THE
FORECAST AREA HAS BEEN VERY SLOW TO ERODE AND HOLDING TEMPERATURES
DOWN. HARD TO TELL HOW MUCH SUN ANGLE AND MIXING WILL BREAK UP THE
LOW CLOUDS THIS EVENING INTO TONIGHT. SATELLITE TRENDS SHOWED THAT
WEST EDGE OF CLOUDS BREAKING UP BEFORE SUNSET.

DECIDED TO PLAY POPS TONIGHT CLOSE TO A BLEND OF HRRR AND NAM WITH
HIGHEST CHANCES IN SOUTHWEST BASICALLY WEST OF I77. LOW CLOUDS AND
FOG WILL REDEVELOP OVERNIGHT. WENT WITH LOW TEMPERATURES TONIGHT
CLOSE TO THE ADJMETBC WITH READINGS FROM THE MID 50S IN THE COOLER
MOUNTAIN VALLEYS TO THE LOWER 60S IN THE SOUTHEAST.

WITH BOUNDARY ACROSS NORTH CAROLINA AND SOUTHEAST UPSLOPE
FLOW...KEPT ISOLATED SCATTERED POPS FOR CONVECTION ACROSS
SOUTHWEST CORNER OF CWA. THE SWODY2 HAS PUSHED MENTION OF
THUNDERSTORMS SOUTH OF OUR FORECAST AREA FOR SATURDAY. MORNING LOW
CLOUDS AND FOG SHOULD MIX OUT OR LIFT BY LATE SATURDAY MORNING.
HIGH TEMPERATURES SATURDAY ARE A CHALLENGE WITH EASTERLY FLOW AND
CLOUD COVER. RAISED HIGHS UP SATURDAY AFTERNOON WITH READINGS FROM
THE MID 70S IN THE MOUNTAINS TO THE LOWER 80S ALONG THE SOUTHERN
BLUE RIDGE MOUNTAINS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 330 PM EDT FRIDAY...

DIFFUSE FRONT WASHES OUT OVER THE SOUTHERN APPALACHIANS AS SURFACE
HIGH PRESSURE SINKS SOUTH ACROSS THE DELMARVA SUNDAY. THE SURFACE
HIGH THEN BECOMES POSITIONED JUST OFF THE CAROLINA COAST MONDAY.
EXPECTING A DRY FINISH TO THE WEEKEND ALONG WITH NEAR TO SLIGHTLY
BELOW NORMAL TEMPERATURES...FOLLOWED BY A TRANSITON TO WARMER
TEMPERATURES AND A THREAT OF AFTERNOON SHOWERS BEGINNING MONDAY.

FOR SATURDAY NIGHT AND SUNDAY OR UNTIL THE HIGH BECOMES SITUATED
OFF THE SOUTHEAST ATLANTIC COAST...SURFACE WINDS WILL REMAIN FROM
THE EAST. THIS WILL PROMOTE SHALLOW UPSLOPE CLOUDINESS ALONG AND
EAST OF THE APPALACHIAN DIVIDE...BKN SORT OF CONDITIONS SATURDAY
NIGHT AND SCATTERED SUNDAY. BY MONDAY TENDENCY WILL BE FOR
MODERATE CU FORMATION OVER THE MOUNTAINS AS RETURN SOUTHWESTERLY
FLOW BRINGS INCREASING DEWPOINTS AND HIGHER CAPE.

H85 TEMPS OF 8C IN THE VA PIEDMONT ON SUNDAY WILL REBOUND CLOSER
TO 15C ON MONDAY. SUNDAY DEFINITELY LOOKS LIKE A WINNER IN TERMS
OF COMFORT FOR THE FIRST DAY OF JUNE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 345 PM EDT FRIDAY...

THE UPPER FLOW PATTERN NEXT WEEK WILL FEATURE A PERSISTENT UPPER
RIDGE CENTERED OVER NORTHERN MEXICO...EXTENDING EAST ACROSS THE
SOUTHERN CONUS...INCLUDING THE SOUTHEAST STATES. NORTH OF THIS
RIDGE...A MORE ZONAL TYPE PATTERN WILL EXISTS ACROSS THE CENTRAL
AND NORTHERN CONUS...ALTHOUGH VERY NOISY...WITH EMBEDDED SHORT
WAVE ENERGY RIPPLING EAST WITHIN THE FASTER WESTERLY WINDS ALOFT.

WITH THE EXTENSION OF THE UPPER RIDGE COVERING THE SOUTHEAST STATES
WINDS SURFACE AND ALOFT WILL BE OUT OF THE WEST OR SOUTHWEST. THIS
WILL FAVOR A MORE SUMMER LIKE PATTERN WITH TEMPERATURES CLIMBING
ABOVE NORMAL...MODEL GUIDANCE SUGGESTING READINGS ABOUT 10 DEGREES
ABOVE THE NORM FOR DAYTIME HIGHS AND AT LEAST 5 DEGREES ABOVE THE
NORM FOR OVERNIGHT LOWS.

THE PATTERN ALSO SUGGESTS THE FORECAST AREA WILL BE SUBJECT TO A
DAILY THREAT OF SHOWERS AND THUNDERSTORMS...NOTHING ORGANIZED PER SE
OR LASTING FOR ANY SIGNIFICANT LENGTH OF TIME...BUT MAINLY SCATTERED
IN NATURE. IF THERE IS ANYTHING CLOSE TO BEING ORGANIZED IT WILL
MOST LIKELY COME FROM SOMETHING GENERATED OVER THE OHIO VALLEY
ASSOCIATED WITH ONE OF THE SHORTWAVE DISTURBANCES ALOFT...THIS
ACTIVITY POTENTIALLY MOVING DOWNSTREAM INTO OUR FORECAST AREA IN
THE FORM OF THUNDERSTORM CLUSTERS OR A SQUALL LINE. OUTSIDE OF
THIS UPSTREAM THREAT...LOCAL THUNDERSTORM DEVELOPMENT WILL BE THE
TYPICAL DIURNALLY DRIVEN DEEP CONVECTION...WITH BEST CHANCES IN
THE MOUNTAINS ESPECIALLY ALONG THE BLUE RIDGE WHERE WIND
CONVERGENCE WILL BE THE GREATEST. WITH WESTERLY SORT OF WINDS
ALOFT...A LEE TROUGH WILL LIKELY EXIST OVER THE PIEDMONT WHICH
WILL AID IN SCATTERED LATE AFTERNOON STORM DEVELOPMENT THERE TOO.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 153 PM EDT FRIDAY...

DIFFUSE BACKDOOR FRONT REMAINS ACROSS THE WESTERN PART OF THE CWA
THIS AFTERNOON. THIS BOUNDARY EXPECTED TO MOVE SOUTHWARD TONIGHT
INTO SATURDAY. AT 1739Z KFCX 88D SHOWED ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS MOVING SOUTH THIS AFTERNOON. CONVECTION
EXPECTED TO FORM MAINLY WEST OF I77 THIS AFTERNOON INTO THIS
EVENING IN THE UNSTABLE AIR.

IN THE EAST...MOIST EASTERLY MARITIME FLOW KEEPING IFR CIGS
FROM LYH TO SOUTH BOSTON EAST. WHILE IN THE WEST...SCT TO BKN
MVFR CLOUDS AT TAF SITES.

DIURNAL CONVECTION...MAINLY WEST OF A BLF-SIF LINE WILL DISSIPATE
QUICKLY AROUND SUNSET. AREAS OF FOG/LOW CLOUDS WILL ONCE DEVELOP
TONIGHT. A FEW LOCATIONS WILL DROP TO IFR/LIFR IN DENSE
FOG...SUCH AS LWB. VSBYS SHOULD IMPROVE TO MVFR OR BETTER AFT
15Z...BUT WITH E-NE FLOW EXPECT POCKETS OF HZ EAST OF THE BLUE
RIDGE. LOWER CLOUDS WILL LIFT TO SCT-BKN MVFR/VFR SATURDAY.

WINDS...NE-ESE AT SPEEDS OF 5-7KTS THIS AFTERNOON WILL BECOME
LIGHT AND VARIABLE OVERNIGHT.

MEDIUM CONFIDENCE IN CIGS AND VSBYS THROUGH THE TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND DIR/SPD THROUGH THE TAF VALID
PERIOD.

EXTENDED AVIATION DISCUSSION...

VFR CONDITIONS WILL PREVAIL FOR THE WEEKEND...EXCEPT FOR BRIEFLY
OVERNIGHT IN MOUNTAIN VALLEYS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RAB
Hazardous weather outlook, May 30, 7:06 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 AM EDT FRI MAY 30 2014

NCZ001-018-019-311100-
ASHE-WATAUGA-WILKES-
706 AM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING. ONE OR TWO OF THE THUNDERSTORM CELLS
COULD PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY
RAINFALL AND MINOR FLOODING. THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION EARLY
NEXT WEEK. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002>006-020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-311100-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
706 AM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION EARLY
NEXT WEEK. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RAB

In the hours before

Special weather statement, May 30, 1:52 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT FRI MAY 30 2014

NCZ018-019-301845-
WATAUGA NC-WILKES NC-
152 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 245 PM EDT

* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DARBY...MOVING TO THE SOUTHWEST AT 10
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  WILBAR...
  BLOWING ROCK...
  ELKVILLE...
  BUCK...
  AND MAPLE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3607 8141 3607 8144 3609 8145 3610 8152
      3612 8154 3612 8168 3611 8181 3613 8182
      3628 8131 3617 8115 3604 8139
TIME...MOT...LOC 1748Z 53DEG 8KT 3617 8152

KK
Special weather statement, May 30, 2:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT FRI MAY 30 2014

NCZ019-301930-
WILKES NC-
256 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WEST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 330 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SUMMIT...MOVING TO THE SOUTHWEST AT 15
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAPLE SPRINGS...
  AND SUMMIT.

LAT...LON 3617 8148 3629 8141 3627 8134 3613 8138
TIME...MOT...LOC 1853Z 23DEG 11KT 3623 8139

DS
Special weather statement, May 30, 3:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT FRI MAY 30 2014

NCZ003-019-302000-
SURRY NC-WILKES NC-
341 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR STATE ROAD...MOVING TO THE SOUTH AT 10
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  STATE ROAD.

LAT...LON 3637 8089 3637 8084 3630 8082 3630 8091
TIME...MOT...LOC 1940Z 354DEG 7KT 3635 8087

DS
Special weather statement, May 30, 4:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI MAY 30 2014

NCZ019-302015-
WILKES NC-
402 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BENHAM...MOVING TO THE SOUTHWEST AT 15
  MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BENHAM.

LAT...LON 3633 8092 3631 8087 3622 8095 3627 8106
TIME...MOT...LOC 1957Z 44DEG 14KT 3629 8094

DS
Special weather statement, May 30, 4:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT FRI MAY 30 2014

NCZ019-302030-
WILKES NC-
415 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR RONDA...MOVING TO THE SOUTHWEST AT 15
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROARING RIVER.

LAT...LON 3630 8097 3627 8092 3618 8098 3624 8108
TIME...MOT...LOC 2010Z 39DEG 12KT 3626 8097

DS
Special weather statement, May 30, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT FRI MAY 30 2014

NCZ018-302045-
WATAUGA NC-
421 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SEVEN DEVILS...MOVING TO THE SOUTH AT 5
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEVEN DEVILS.

LAT...LON 3621 8183 3620 8179 3612 8181 3613 8182
      3616 8182 3618 8185
TIME...MOT...LOC 2019Z 11DEG 6KT 3618 8182

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:35 PM EDTSpecial Weather StatementRNKWilkes55 min
May 29, 10:14 PM EDTSpecial Weather StatementRNKYadkin61 min
May 29, 10:33 PM EDTSpecial Weather StatementRNKWilkes57 min
May 30, 12:27 AM EDTSpecial Weather StatementRNKWilkes48 min
May 30, 1:52 PM EDTSpecial Weather StatementRNKCaldwell53 min
May 30, 2:56 PM EDTSpecial Weather StatementRNKWilkes34 min
May 30, 3:41 PM EDTSpecial Weather StatementRNKSurry19 min
May 30, 4:02 PM EDTSpecial Weather StatementRNKWilkes13 min
May 30, 4:15 PM EDTSpecial Weather StatementRNKWilkes15 min
May 30, 4:30 PM EDTSpecial Weather StatementRNKWilkes15 min
May 30, 4:43 PM EDTSpecial Weather StatementRNKWilkes17 min
May 30, 7:12 PM EDTSpecial Weather StatementRNKSurry33 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.